ADDICTION: SUBSTANCE ABUSE
COMMUNITY
TERRIFIED!!!! HOW DO I WEAN OFF 6 MG XANAX per day?????
Avatar_f_tn
by newone58, Dec 29, 2012
I am on 6 mg  of xanax per day in .5mg doses every two hours. my incompetent doctor approved this schedule to help me taper off duragesic/fentanyl patch. NOW I AM TERRIFIED as i have severe anxiety on the xanax taper meds, self neglect, cannot function- LIFE IS LIVING HELL!! Am confused all the time, and getting no support at home.
PLEASE PLEASE HELP !!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!    
Terrified of detox facility- as it may take quite a while to get off- but, terrified of seizures and withdrawal if i do this on my own.
ANY HELP PLEASE, DEAR GOD !!!!!
Member Comments (73)
Avatar_f_tn
by selfinduced, Dec 29, 2012
Oh new one, I am so sorry your dealing with this. I don't want to comment on that dose as I have no experience. I was dependent on ativan 1.5 mg a day and had to wean down. It is not fun and at your dose a Dr. on board is a must. Hold tight, more will be along to give you more helpful advise. Stay calm, you'll get thru this. Does your Dr. know your struggling?
480448_tn?1403547723
by nursegirl6572, Dec 29, 2012
I just commented on your other thread.  You need to find a new doctor.  I'm a bit confused...exactly HOW much Xanax are you taking, and for how long?  Is your taper supposed to be every 2 hours, or is that how often you dose yourself?

Like I said in your other thread, it is imperative that you taper off Xanax under the guidance and supervision of a doctor who knows his/her way around these meds.

Can you try to find a new doctor on Monday?  Do you have enough to maintain until then?  That would be my advice.  The best option would be a psychiatrist.  Also, do you have any other treatments in place for your anxiety?  Have you been in therapy at all?  That's another way the psych could help you.

Best of luck to you!
Avatar_f_tn
by newone58, Dec 30, 2012
I do not have a psychiatrist- they are all booked. And there is a detox place that will take me and get me off with anti seizure meds and valium. say it can be done in 8 days, but that sounds like a lie. I was abandoned by my pain doc. Now, all i do is shake like a leaf.
Got on 6 mg of xanax to detox off fentanyl. I AM DESPERATE HERE> I cannot function at all and the xanax has the opposite effect now - insomnia, fear of outside ,paranoia, inability to do simple tasks, poor memory, etc. I AM TERRIFIED. Can barely do this mail.
Cannot see a doc as they are all booked up for weeks and months. IF ANYONE has an option, PLEASE TELL ME. Dear GOD, I am so desperate. Cannot sleep and take  meds every 2 hours as doc said was ok. Now sleep deprived, and sooooo scared. Someone PLEASE HELP>
Can self detox be done at all???????? I am suffering like an animal here.
Been on the dose for 3 months now. PLEASE HELP
Avatar_f_tn
by vicki595, Dec 30, 2012
I've read over your post a few times and I'm a little confused...

Is 6mg per day a DECREASE in amount?  I'm surprised at all these symptoms...

Yes, this can be done at home but it's best to have a doctor on board that you can speak with...it doesn't sound like you have that. Was it the pain doctor who gave you this taper plan?   Whoever gave you the Xanax rx is the one who needs to monitor you now. Abandonment by a physician is a punishable crime so get on the phone and get in to see the,doctor tomorrow!

Keep in touch!
4149717_tn?1389507161
by Teresa1717, Dec 30, 2012
The way Im reading it is his Pain management Dr. gave him the xanax to get off the Fent patches. .5 mg every 6 hours for the fent w/d's. So if thats correct then noone has given him a benzo taper plan yet.
52704_tn?1387024397
by CATUF, Dec 30, 2012
From another '58'er . . . try to calm down and focus on only what is actually happening right now.  Don't worry about what has already happened or would could happen in the future, just close your eyes and, breathing deeply and slowly, realize that at this moment you're OK and that you can do this one small step at a time.

Now, don't be so quick to dismiss and/or fear a detox facility.  If it's a decent place, it might be the best thing that ever happened to you.  I avoided going to rehab like it was the plague, thinking it was literally a fate worse than death.  that attitude almost killed me.

Self-detox from benzos can be very difficult and DANGEROUS . . . don't even think about it.  you're in a susbstantial metro and there will be a lot of resources available to you.  Just Google  you'll find what you need.

You need help getting this set up.  It's next to impossible for someone needing the kind of help we need to do it alone. . . . I wasn't competent to tie my shoes at the end.  Let someone you trust help you.  If you don't have anyone you trust to help, just go to the ER -- I would pick a hospital that has an in-house detox or rehab.

This is going to get better and you're going to be OK.  I promise you that you're doing better than I was at the end . . . there's no way I could have written the posts you've written today.  The only thing you need to do is call out for help andf then accept it . . . don't fight it.

I'm praying for you . . . we Eisenhower babies need to stick together!

CATUF
2763
Avatar_f_tn
by vicki595, Dec 30, 2012
The OP said .5 every TWO hours...which is a moderate dose...that's why I don't understand all the symptoms...I'll read some more about this...
4149717_tn?1389507161
by Teresa1717, Dec 30, 2012
Yeah sorry, I dont know why i said every 6 hours! I meant every 2 hours! Yikes stupid fingers!
480448_tn?1403547723
by nursegirl6572, Dec 30, 2012
Oh wait!!!!!  I remember you hon!  There was something so familiar about the situation, then I looked at you posting history!  OK!  I actually was just thinking of you the other day, wondering how you were doing...you were going through hell coming off the fentanyl.

I remember the last we spoke, your PCP was Rx'ing the Xanax and Hydrocodone to help with fentanyl w/d's.  Did he not at any point tell you to start tapering the Xanax?  I remember telling you to cross this bridge when you came to it, as you were concerned about coming off the xanax.  You were worrying about everything at once.   I'm pretty surprised he'd kept you on such a high dose this whole time....every two hours is a lot.  All that did was build your tolerance to the roof.  that could explain your symptoms.  You're already probably experiencing symptoms from the dose being insufficient to cover you, due to tolerance.  Basically, you could be experiencing w/d because your dose isn't high enough.

Are you still working with your PCP?  Is he willing to continue Rx'ing the Xanax until you get tapered off?  That's your best bet, although, like I said, a psych would be much better.

Please kep us updated..I'm sorry you are going through this.  Are you completely through the Fentanyl detox?  I know that can be long and difficult.  Hope your situation has improved for you too, hon.